Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS Brownsville, TX

January 5, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Jan 5, 2008, 2:23 PM CST for 5 counties in Texas. It took effect at Jan 6, 2008, 3:17 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 2:23 PM CST (20:23 UTC)
In effect from
Jan 6, 2008, 3:17 AM CST
Expired
Jan 6, 2008, 5:00 PM CST
In force
14 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 052023
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 PM CST SAT JAN 5 2008

...STRONG WINDS EXPECTED SUNDAY AFTERNOON IN THE LOWER RIO GRANDE VALLEY...

.STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S. COMBINED WITH A
PERSISTENT LOW PRESSURE TROUGH ACROSS WEST TEXAS WILL ALLOW SOUTH
WINDS TO INCREASE RAPIDLY BEFORE NOON SUNDAY.  

TXZ250-251-253>255-061100-
/O.NEW.KBRO.WI.Y.0001.080106T1800Z-080106T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
223 PM CST SAT JAN 5 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 5 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST SUNDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE NOON
IN THE LOWER RIO GRANDE VALLEY...THEN INCREASE FURTHER TO 25 TO 35
MPH WITH FREQUENT GUSTS TO 40 OR 45 MPH FOR MUCH OF SUNDAY
AFTERNOON...ESPECIALLY OVER THE MORE POPULATED AREAS OF THE VALLEY
INCLUDING BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS
NORTH ALONG HIGHWAYS 77 INTO KENEDY COUNTY AND 281 INTO BROOKS
COUNTY.

CONDITIONS WILL SETTLE DOWN A BIT TOWARD SUNSET ON SUNDAY EVENING.
ANOTHER ROUND OF STRONG WINDS IS EXPECTED IN THE SAME AREAS MONDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...OVER A PERIOD
OF SEVERAL HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ON SUNDAY.
ALSO...MOVE INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS
WHICH COULD BECOME PROJECTILES WITH THE GUSTY WINDS.

$$

52/BSG
2 follow-up statements
000 
WWUS74 KBRO 060917
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 AM CST SUN JAN 6 2008

...STRONG WINDS EXPECTED THIS AFTERNOON IN THE LOWER RIO GRANDE
VALLEY...

.STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S. COMBINED WITH 
A PERSISTENT LOW PRESSURE TROUGH ACROSS WEST TEXAS WILL ALLOW
SOUTH WINDS TO INCREASE RAPIDLY BEFORE NOON SUNDAY.

TXZ256-257-062300-
/O.EXA.KBRO.WI.Y.0001.080106T1800Z-080106T2300Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
317 AM CST SUN JAN 6 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS.

THE SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE
NOON IN THE LOWER RIO GRANDE VALLEY...AND WILL THEN INCREASE
FURTHER INTO THE 25 TO 35 MPH RANGE FOR MUCH OF THIS AFTERNOON. 
THIS WILL AFFECT THE MORE POPULATED AREAS OF THE VALLEY INCLUDING
BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS FURTHER 
NORTH ALONG HIGHWAYS 77 INTO KENEDY COUNTY AND 281 INTO BROOKS
COUNTY.

THE WINDS WILL DIMINISH SOME TOWARDS SUNSET THIS EVENING. ANOTHER
ROUND OF STRONG WINDS ARE EXPECTED ACROSS THE SAME AREAS MONDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...OVER A
PERIOD OF SEVERAL HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING TODAY. ALSO...MOVE
INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD
BECOME PROJECTILES WITH THE GUSTY WINDS.

$$

TXZ250-251-253>255-062300-
/O.CON.KBRO.WI.Y.0001.080106T1800Z-080106T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
317 AM CST SUN JAN 6 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE EASTERN PORTIONS OF DEEP SOUTH TEXAS.

THE SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE
NOON IN THE LOWER RIO GRANDE VALLEY...AND WILL THEN INCREASE
FURTHER INTO THE 25 TO 35 MPH RANGE FOR MUCH OF THIS AFTERNOON.
THIS WILL AFFECT THE MORE POPULATED AREAS OF THE VALLEY INCLUDING
BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS FURTHER
NORTH ALONG HIGHWAYS 77 INTO KENEDY COUNTY AND 281 INTO BROOKS
COUNTY.

THE WINDS WILL DIMINISH SOME TOWARDS SUNSET THIS EVENING. ANOTHER
ROUND OF STRONG WINDS ARE EXPECTED ACROSS THE SAME AREAS MONDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...OVER A PERIOD
OF SEVERAL HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING TODAY. ALSO...MOVE
INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD
BECOME PROJECTILES WITH THE GUSTY WINDS.

$$

SPEECE
000 
WWUS74 KBRO 062309
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 PM CST SUN JAN 6 2008


TXZ250-251-253>257-070600-
/O.EXP.KBRO.WI.Y.0001.000000T0000Z-080106T2300Z/
/O.NEW.KBRO.WI.Y.0002.080107T1500Z-080108T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
509 PM CST SUN JAN 6 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...
...WIND ADVISORY HAS EXPIRED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH WILL BE IN EFFECT FROM 9 AM TO 6 PM CST MONDAY.
THE WIND ADVISORY THAT WAS IN EFFECT FOR TODAY HAS EXPIRED.

THE SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH BEFORE
NOON IN THE LOWER RIO GRANDE VALLEY...AND WILL THEN INCREASE
FURTHER INTO THE 25 TO 35 MPH RANGE FOR MUCH OF THIS AFTERNOON.
THIS WILL AFFECT THE MORE POPULATED AREAS OF THE VALLEY INCLUDING
BROWNSVILLE...HARLINGEN...AND MCALLEN AS WELL AS POINTS FURTHER
NORTH ALONG HIGHWAY 77 IN KENEDY COUNTY AND HIGHWAY 281 IN BROOKS
COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED OVER A PERIOD OF SEVERAL HOURS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS AND RECREATIONAL
VEHICLES. USE EXTRA CAUTION IF DRIVING TOMORROW. ALSO... MOVE
INDOORS OR TIE DOWN ANY LOOSE OR LIGHTWEIGHT OBJECTS WHICH COULD
BECOME PROJECTILES WITH THE GUSTY WINDS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 1:59 PM CST, 24 minutes earlier.

Area forecast discussion, Jan 5, 1:59 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
159 PM CST SAT JAN 5 2008

...WINDS INCREASING FURTHER SUNDAY AND MONDAY AFTERNOON ALONG WITH
FURTHER WARMING...

.DISCUSSION...
SHORT TERM (TONIGHT - MONDAY)...EARLIER FORECAST UPDATE IS ON
TRACK WITH THE 12Z MODEL RUNS AS WELL AS CURRENT CONDITIONS WHICH
ARE FALLING RIGHT INTO LINE. BROAD RIDGING IN THE CETNRAL AND
EASTERN GULF EXTENDING INTO THE SOUTHEAST U.S. WILL MAINTAIN A
FAIRLY STRONG SURFACE HIGH EXTENDING FROM NEAR BERMUDA BACK
THROUGH THE CAROLINAS. AT THE SAME TIME...ENERGY FROM THE BROAD
PACIFIC STORM SLOWLY MOVING INTO THE ROCKIES WILL GRADUALLY
CONSOLIDATE INTO A DEEPING 500 MB TROUGH ACROSS THE INTERMOUNTAIN
WEST. THE RESULT AT THE SURFACE IS A GRADUALLY DEVELOPING TROUGH
EXTENDING FROM THE SOUTHERN PLAINS THROUGH WEST TEXAS SUNDAY INTO
MONDAY.

THE INCREASING PRESSURE GRADIENT NOT ONLY SHOWS UP AT THE
SURFACE...BUT MORE IMPORTANTLY THROUGH THE MIXED LAYER WITH
SOUTH/SOUTHEAST WINDS AMPING UP TO 30 TO 40 KNOTS BETWEEN 850 AND
925 MB STARTING LATE TONIGHT AND CONTINUING RIGHT INTO MONDAY.
THIS WILL TRANSLATE TO THE SURFACE IN THE FORM OF SUSTAINED
SURFACE WINDS BETWEEN 20 AND 35 MPH EACH AFTERNOON...WITH THE
HIGHEST VALUES IN THE PREFERRED STRIPE THROUGH THE POPULATION
CENTERS OF THE RGV EXTENDING NORTH INTO KENEDY AND BROOKS COUNTIES.

SLIGHTLY LOWER AFTERNOON WINDS WILL BE FOUND OVER THE WESTERN RGV
AS WELL AS NEAR THE COAST WHERE MARINE LAYER WILL KNOCK VALUES
DOWN SOME 5 TO 10 MPH. AFTER SEEING CURRENT CONDITIONS A TAD ABOVE
THOSE FORECAST AS WELL AS ENOUGH DATA IN THE GRIDS SHOWING
FREQUENT 40+ MPH GUSTS AND A FEW HOURS AT OR NEAR 30 MPH
SUSTAINED...NOT TO MENTION GROWING CONFIDENCE WITH RUN-TO-RUN
MODEL CONSISTENCY...WILL BE ISSUING A LONG-LEAD WIND
ADVISORY FOR THE LOWER RGV EXTENDING NORTH TOWARD THE COASTAL BEND
FOR SUNDAY AFTERNOON. MAY WELL BE DOING THIS AGAIN MONDAY
AFTERNOON WITH SIMILAR WIND FIELDS.

FOR EACH OVERNIGHT...PARTICULARLY SUNDAY NIGHT...EXPECT ANOTHER
DIURNAL PEAK AROUND MIDNIGHT AS LOW LEVEL JET IS SUPERIMPOSED OVER
THE COASTAL AREAS...INCLUDING BROWNSVILLE TO PERHAPS HARLINGEN AND
POINTS EAST. GRIDS HANDLE THIS AS WELL WITH A 3 OR SO HOUR PERIOD
OF 15-20 KNOT SUSTAINED WITH GUSTS OVER 25 KT.

OUTSIDE OF THE WIND...EXPECT MOSTLY CLEAR TO PARTLY CLOUDY
SKIES...WITH PERIODS OF LOWER BROKEN CLOUDS NEAR THE COAST EACH
EVENING THROUGH EARLY MORNING. THESE CLOUDS AND THE WIND WILL KEEP
TEMPERATURES WARM EVERYWHERE...ESPECIALLY ON SUNDAY NIGHT WHEN
READINGS NEAR THE COAST WILL STAY ABOVE 70. AS FOR DAYTIME
HIGHS...NOTICED THAT GFS IS FINALLY CATCHING ONTO IDEA OF WARMING
VALUES IN THE INTERIOR LOWER RGV...AND WERE AHEAD OF THAT WHICH
SEEMS LIKE A LOCK GIVEN THE RECORDS THAT WERE SET IN DECEMBER WITH
SIMILAR NORTHWARD POKING OF HIGH THICKNESS AND 850 TEMPERATURES.

LONG TERM (MONDAY NIGHT - SATURDAY): 500MB TROUGH ACROSS THE
WESTERN AND CENTRAL UNITED STATES WILL CONTINUE TO DRAW MOISTURE
OVER THE WESTERN GULF OF MEXICO NORTHWARD. BREEZY SOUTHERLY WINDS
ARE EXPECTED TO CONTINUE MON NIGHT BEFORE THE GRADIENT RELAXES
BRIEFLY AS A COLD FRONT APPROACHES THE LOWER RIO GRANDE VALLEY TUES
MORNING. CLOUD COVER WILL INCREASE WITH A CHANCE OF RAIN DEVELOPING
MAINLY ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TX AS THE FRONT
MOVES THROUGH. WINDS WILL SHIFT TO THE NORTH AND INCREASE TUES
AFTERNOON AND SKIES GRADUALLY CLEAR FROM THE NORTH TUES NIGHT. AS
THE WINDS DIMINISH AND SKIES CLEAR ACROSS THE WESTERN AND NORTHERN
PORTIONS OF THE CWA...RADIATIONAL COOLING SHOULD ALLOW TEMPERATURES
TO FALL EASILY INTO THE 40S NORTH AND WEST. THE SURFACE RIDGE ACROSS
THE SOUTHERN PLAINS TUESDAY MOVES QUICKLY EASTWARD WEDNESDAY
ALLOWING AT LEAST MID LEVEL MOISTURE TO INCREASE AS AN ONSHORE FLOW
DEVELOPS. WOULD NOT BE SURPRISED TO SEE SOME ELEVATED SHOWERS
DEVELOP ALONG THE LOWER TX COAST AND MOVE INLAND WITH WARM AIR
ADVECTION DEVELOPING. AS THE 500MB TROUGH ACROSS THE CENTRAL U.S.
TUESDAY MOVES EASTWARD...ANOTHER TROUGH DEVELOPS OVER THE ROCKIES
WEDNESDAY AND MOVES EASTWARD THURSDAY BRINGING ANOTHER COLD FRONT
THROUGH SOUTH TX BUT WEAKER THAN THE TUES MORNING FRONT. MOST OF THE
MOISTURE APPEARS TO BE TOO FAR TO THE NORTHEAST SO WILL NOT MENTION
ANY RAIN CHANCES ACROSS THE INLAND GRIDS/ZONES. AS A RESULT OF THE
WEAKER FRONT...THE WINDS BECOME MORE EASTERLY THAN NORTHERLY FRIDAY
WHICH MIGHT ALLOW SOME LIGHT SHOWERS...MAINLY ELEVATED...TO DEVELOP
ALONG THE COASTAL SECTIONS. THE PREVIOUS GFS RUNS HAVE BEEN SOMEWHAT
CONSISTENT WITH A POSITIVE-TILTED LONGWAVE TROUGH DEVELOPING ACROSS
THE CENTRAL U.S. TOWARDS THE END OF THE PERIOD. BASED ON THE
STRENGTH AND POSITION OF THIS 500MB TROUGH...IT LOOKS LIKE A STRONG
COLD FRONT WILL MOVE THROUGH SOUTH TX LATE FRI NIGHT INTO EARLY SAT
MORNING WITH OVERRUNNING AND THE POSSIBILITY OF SOME ELEVATED
THUNDERSTORMS DEVELOPING SATURDAY. WILL MENTION A SLIGHT OF SHOWERS
FOR SATURDAY WITH COLDER TEMPERATURES ADVECTING INTO THE AREA.

&&

.AVIATION...WINDS CONTINUE TO INCREASE ACROSS DEEP SOUTH TX THIS
AFTERNOON BUT SLIGHTLY HIGHER ACROSS THE COASTAL SECTIONS WHERE THE
GRADIENT IS TIGHTER AND WHERE SOUTHERLY WINDS NEAR 25 KNOTS ALOFT
CONTINUE TO MIX DOWN. WINDS SHOULD DIMINISH SOMEWHAT AFTER 00Z AS
THE LOSS OF DIURNAL HEATING SHOULD ALLOW WINDS TO DECOUPLE SOMEWHAT.
VFR CONDITIONS SHOULD PREVAIL TONIGHT INTO SUNDAY WITH CEILINGS NEAR
3500FT BETWEEN 06Z AND 12Z. WINDS WILL INCREASE FROM THE SOUTH WITH
GUSTS TO NEAR 30 KNOTS AFTER 15Z SUNDAY AS WINDS FROM A LOW LEVEL
JET MIX DOWN WITH DIURNAL HEATING.

&&

.MARINE...ITS NEVER A SLAM DUNK WITH A COOLER MARINE LAYER...AND
WERE SEEING SOME EVIDENCE OF THAT THIS AFTERNOON AS BUOY 20 AND
45 ARE HOLDING IN THE 15 KNOT RANGE DESPITE THE CRANKING WINDS ON
LAND. THAT SAID...EXPECT BEST WINDS TO OCCUR AT
NIGHT...PARTICULARLY SUNDAY NIGHT BUT GETTING AWFULLY CLOSE TO
STARTING ADVISORY CONDITIONS WITH THE SUPERIMPOSING OF THE LOW
LEVEL JET. FOR NOW...WILL RUN 15 TO 20 KNOTS AND GUSTY WITH
CONTINUING CAUTION BUT MAY NEED TO PUSH ADVISORY OUT THIS EVENING
AS TRENDS EVOLVE. ADVISORY CONDITIONS SHOULD DEVELOP SUNDAY IN ALL
AREAS WITH STRONGEST AFTERNOON WINDS IN LAGUNA MADRE RADIATING OUT
TO ALL THE WATERS SUNDAY EVENING. 20 TO 25 KNOTS WITH SEAS
BUILDING TO 6 TO 9 FEET SHOULD DO IT...HOLDING RIGHT INTO MONDAY
AND PERHAPS BEYOND.

MODERATE TO STRONG SOUTHERLY WINDS TO PERSIST ACROSS THE
COASTAL WATERS MON NIGHT BEFORE A COLD FRONT MOVES OFFSHORE THE
LOWER TX COAST TUES MORNING. SCA WILL LIKELY BE NEEDED TUESDAY IN
THE WAKE OF THE FRONT AS THE PRESSURE GRADIENT SHOULD REMAIN TIGHT
ACROSS THE WESTERN GULF OF MEXICO. WINDS AND SEAS SHOULD DIMINISH
TUES NIGHT INTO WEDNESDAY AS THE GRADIENT RELAXES AND AN EASTERLY
FLOW DEVELOPS. LOW PRESSURE MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS SHOULD PROVIDE VEERING WINDS WED NIGHT BECOMING SOUTH TO
SOUTHWEST EARLY THURSDAY BEFORE A WEAK COLD FRONT MOVES INTO THE
COASTAL WATERS THURS AFTERNOON.

&&

.FIRE WEATHER...WHILE HUMIDITY SHOULD HOLD ABOVE 35
PERCENT...WINDS ALONE WITH MAKE FOR DANGEROUS AND ERRATIC WILDFIRE
SPREAD THREAT EACH AFTERNOON THROUGH MONDAY. FOR THIS
REASON...HAVE ISSUED A RANGELAND FIRE DANGER (RFD) STATEMENT TO
DESCRIBE THE THREAT AND WILL POST FURTHER INFORMATION ON OUR
WEBSITE BY 3 PM OR SO. WILL ALSO UPDATE THE FIRE WEATHER FORECAST
MATRIX TO HANDLE THE INCREASED WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  78  71  79 /   0  10   0  10
BROWNSVILLE          65  81  71  82 /   0  10   0  10
HARLINGEN            64  83  69  84 /   0  10   0  10
MCALLEN              63  85  67  86 /   0   0   0   0
RIO GRANDE CITY      61  83  65  84 /   0   0   0   0
SOUTH PADRE ISLAND   68  76  71  76 /   0  10   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 12 PM TO 5 PM CST SUNDAY FOR TXZ250-251-
     253>255.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...52/BSG
LONG TERM/AVIATION...61/MC
Hazardous weather outlook, Jan 5, 5:15 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CST SAT JAN 5 2008

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

MODERATE SOUTH TO SOUTHEAST SURFACE WINDS ARE EXPECTED TO CONTINUE
TODAY AND TONIGHT ACROSS DEEP SOUTH TEXAS AND THE ADJACENT MARINE
AREAS. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE LOWER TEXAS GULF
WATERS. THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY AND
TONIGHT ALONG THE LOWER TEXAS BEACHES. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH
TUESDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED THIS WEEKEND INTO
EARLY NEXT WEEK. ALSO...THERE WILL LIKELY BE A MODERATE TO HIGH RISK
OF RIP CURRENTS THROUGHOUT THIS PERIOD. A FAIRLY DRY COLD FRONT WILL
MOVE THROUGH THE REGION ON TUESDAY WHICH WILL BRIEFLY GENERATE
MODERATE NORTH TO NORTHEAST SURFACE WINDS IN ITS WAKE ON TUESDAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.